Indiana, 2005Lightning Strike in Indiana, July 18, 2005
July 18, 2005 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 18, 2:50 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 18, 2:50 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EST MON JUL 18 2005
.DISCUSSION...
AT 18Z...COLD FRONT STRETCHED FROM LK MI TO NWRN IN...CTRL IL...AND
WEST INTO SRN KS. TEMPS ACRS THE FA WERE IN THE MID 80S...WITH
DEWPOINTS IN THE OPPRESSIVE MID 70S. HEAT INDICES WERE GENERALLY IN
THE MID 90S. VIS SAT SHOWED SCT CU ACRS FA. STORMS HAD ALREADY FIRED
ALONG AND AHEAD OF CD FNT FM LWR MI TO CTRL IL. SVR WX POSSIBLE THIS
AFTN AND EVE AS CD FNT MOVES IN.
FORECAST FOCUS WL BE POPS/SVR WX TONIGHT.
NAM APPEARS TO BE HANDLING FRONT AND PRECIP A BIT BETTER. GFS LOOKS
TO BE OVERDOING PRECIP EARLY ON. FRONT SHOULD MOVE THRU
TNGT...LINGERING IN FAR SRN INDIANA TMRW. CENT IN WAS CAPPED THIS
MORNING...BUT CAP IS ERODING...AS CONVECTION IS FINALLY STARTING TO
MAINTAIN ITSELF IN THE FA. PER SPC MESOANALYSIS PAGE...SBCAPES
ALREADY TO AROUND 3000 WITH LI/S TO -5. W/ STRONG CONVERGENCE ALONG
FNT...STORMS WL MV ACRS FA THIS AFTN AND TNGT. SVR WX SHOULD NOT BE
WIDESPREAD AS WIND FIELDS ARE WEAK...BUT THREAT EXISTS NONETHELESS
GIVEN INSTABILITY. HEAVY RAIN WL BE POSSIBLE WITH STORMS AS PWATS
ARE 1.5-2.0 WHICH IS AROUND 150 PERCENT OF NORMAL. FLASH FLOODING
MAY BE AN ISSUE TONIGHT DUE TO HEAVY RAIN POTENTIAL AND STORM MOTION
ALONG TAIL END OF FNT IN CENT IL...BUT FLASH FLOOD GUIDANCE IS
FAIRLY HIGH...SO AM NOT TOO CONCERNED ATTM.
GIVEN SLIGHTLY BETTER HANDLING OF FRONT BY NAM...WL LEAN TOWARD MET
POPS TNGT...WITH SOME ADJUSTMENT GIVEN EXPECTED POSITION OF LINE OF
STORMS HAVING FIRED ALONG FRONT ATTM. SOME ACTIVITY MAY LINGER IN
SRN FA TMRW NEAR BOUNDARY...BUT AREA SHOULD DRY OUT FOR REMAINDER OF
SHORT TERM.
DEWPOINTS DO NOT DROP OFF THAT QUICKLY BEHIND FRONT...SO GIVEN
EXPECTED FRONTAL POSITION OVRNGT...GUID TEMPS LOOK GOOD FOR
TNGT...AND ARE CLOSE TO GOING FCST. H85 TEMPS DO NOT COOL VERY MUCH
TMRW...BUT SKY COVER SHOULD BE SLIGHTLY LESS...SO GUID TEMPS IN
UPPER 80S...SIMILAR TO TODAYS NUMBERS...LOOK OK. WITH DEWPOINTS
COMING DOWN BEHIND FNT TOMORROW EVE...LOWS TMRW NIGHT COOLING TO
MID-UPR 60S LOOK GOOD AS WELL. WITH H85 TEMPS BEGINNING TO WARM
WED...EXPECT HIGHS AROUND 90 TO LWR 90S.
&&
.IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 644
VALID THROUGH 00Z NRN THIRD OF CWA.
&&
NIELD
Hazardous weather outlook, Jul 18, 5:01 AM EST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 AM EST MON JUL 18 2005
INZ021-028>031-035>049-051>057-060>065-067>072-191100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
501 AM EST MON JUL 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA TODAY AND TONIGHT AS
A COLD FRONT PUSHES ACROSS INDIANA. THERE IS A SLIGHT RISK THAT SOME
OF THE STORMS MAY REACH SEVERE LEVELS. THE MAIN THREATS FROM THE
STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND PERHAPS DIME TO
NICKEL SIZE HAIL. LIGHTNING IS ALSO A THREAT WITH ANY THUNDERSTORM.
THE BEST CHANCES FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON AND
EARLY THIS EVENING AS THE COLD FRONT PUSHES ACROSS OUR STATE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AFTERNOONS
ACROSS SOUTHERN INDIANA INCLUDING THE CITIES OF BEDFORD...SEYMOUR AND
VINCENNES. THE MAIN THREAT FROM ANY OF THESE STORMS WILL BE LIGHTNING
AND BRIEF HEAVY RAINS RESULTING IN LOCALIZED FLOODING.
THUNDERSTORMS ARE ALSO A POSSIBILITY ACROSS ALL OF CENTRAL INDIANA ON
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. AGAIN...THE MAIN THREAT WITH
ANY OF THESE STORMS WILL BE LIGHTNING AND BRIEF HEAVY RAINS THAT
COULD RESULT IN LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...
HTTP://WWW.CRH.NOAA.GOV/IND
PUMA
In the hours before
Special weather statement, Jul 18, 5:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EST MON JUL 18 2005
INZ021-028-029-035-182300-
CARROLL-FOUNTAIN-TIPPECANOE-WARREN-
INCLUDING THE CITIES OF...LAFAYETTE
502 PM EST MON JUL 18 2005
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. SEVERE WEATHER IS
NO LONGER EXPECTED.
INZ030-031-036>042-190000-
BOONE-CLINTON-DELAWARE-HAMILTON-HOWARD-MADISON-MONTGOMERY-RANDOLPH-
TIPTON-
INCLUDING THE CITIES OF...ANDERSON...CRAWFORDSVILLE...FRANKFORT...
KOKOMO AND MUNCIE
502 PM EST MON JUL 18 2005
THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 700 PM EST.
Lightning, Johnson
- When
- July 18, 6:00 PM EST
- Where
- Johnson County, Stones Crossing
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.490, -86.102 (the zone’s center; the record gives no point)
Lightning sparked a fire which severely damaged a home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 18 to 19, 20056 deaths · 5 events
- Heat in New Jersey, July 18 to 19, 20052 deaths · 11 events
- Heat in Virginia, July 18, 20051 death · 1 event
- Flash Flooding in Massachusetts, July 18, 2005$1.2 million · 3 events
- Hail and Damaging Winds in Michigan, July 18, 20051 injured · $143,000 · 55 kt wind · 12 events
- Damaging Winds in Arizona, July 18, 2005$73,000 · 54 kt wind · 4 events
- Damaging Wind in Indiana, July 18, 2005$70,000 · 50 kt wind · 1 event
- Damaging Winds in Michigan, July 18, 2005$60,000 · 53 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, July 18, 2005$50,000 · 2.5 in hail · 4 events
- Lightning Strike in Mississippi, July 18, 2005$40,000 · 1 event
- Damaging Wind in Tennessee, July 18, 2005$35,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Ohio, July 18, 2005$26,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465008.